If you’re given the wrong medication to treat an injury or sickness,
finding out that you might have been at risk for a complication isn’t
something you’ll want to hear. Unfortunately, the Air Force has
noted that a number of prescription medications have been given to patients
in error. These prescriptions were from the Kittyhawk satellite pharmacy.

According to the report on May 13, the patients had a “very small”
risk of injury from the medication errors. The Wright-Patterson officials
reported that they hadn’t had any instances where patients took
the wrong medications, but there had been eight instances where Tylenol
had been mixed with a muscle relaxant called Robaxin. An automated dispensing
system allegedly made the error, and a number of tests will need to be
done to make sure it’s working correctly. The Air Force investigation
claims that no patients were harmed by this mix up, but it’s vital
that the errors are corrected going forward.

The prescriptions that were in error were filled at the pharmacy between
April 23 and April 29. Officials at the base have put out warnings about
the mix up and have asked that those with prescriptions from the pharmacy
contact the pharmacy to make sure their prescriptions are verified. As
of the time of the report, 926 patients of the 1,273 patients who had
been identified and noted as being at risk had their medications checked
at a walk-in visit or by a call to the medical center. Others had not
yet picked up their medications.

Right now, no one is sure what caused the mix ups. Once the investigation
is completed, there may be some modifications, or there could be disciplinary
actions taken. It doesn’t appear that any actions will need to be
taken at the moment, however.